Alert archive / Indiana / Tornado Warnings in 2008

Tornado Warning 10, NWS Northern Indiana

June 4, 2008Fulton County, Marshall County, Indiana

NWS Northern Indiana issued this tornado warning at Jun 4, 2008, 9:17 PM EDT for Fulton County, Marshall County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 9:17 PM EDT (01:17 UTC)
Expired
Jun 4, 2008, 10:00 PM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Fulton County, IN, Marshall County, IN

What was reported inside it

TimeReportWhereRemark
Jun 4, 9:34 PM EDTHAIL 0.7Culver, IN
Jun 4, 9:34 PM EDTHAIL 0.884 E Culver, IN
Jun 4, 9:53 PM EDTHAIL 0.5Argos, INBREMEN POST RELAYED MARBLE SIZE HAIL...UNABLE TO SPECIFY MORE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 8:02 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KIWX 050118
TORIWX
INC049-099-050200-
/O.NEW.KIWX.TO.W.0010.080605T0117Z-080605T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA
  SOUTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 1000 PM EDT

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION AND POSSIBLE TORNADO 
  ALONG WITH VERY LARGE HAIL UP TO SOFTBALL SIZE. THIS SEVERE STORM 
  WAS   LOCATED 7 MILES WEST OF DELONG...OR 5 MILES NORTHEAST OF 
  WINAMAC...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
  PLYMOUTH...
  CULVER...
  ARGOS...
  BOURBON...
  DELONG AND LEITERS FORD...
  MAXINKUCKEE AND BURR OAK...

THIS IS A DANGEROUS STORM THE SAFEST PLACE TO BE DURING A TORNADO 
IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY 
FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST 
FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A 
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY 
AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4127 8647 4147 8607 4118 8607 4107 8648
TIME...MOT...LOC 0117Z 238DEG 34KT 4113 8652

$$
3 follow-up statements
000 
WWUS53 KIWX 050134
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EDT WED JUN 4 2008

INC049-099-050200-
/O.CON.KIWX.TO.W.0010.000000T0000Z-080605T0200Z/
FULTON IN-MARSHALL IN-
933 PM EDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MARSHALL AND NORTHWESTERN FULTON COUNTIES IN NORTH
CENTRAL INDIANA...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF 
PRODUCING A TORNADO AND LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. 
THIS SEVERE STORM WAS LOCATED NEAR MAXINKUCKEE...OR ABOUT 10 MILES 
SOUTH OF PLYMOUTH...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PLYMOUTH...
  ARGOS...
  BOURBON...
  WALNUT...TWIN LAKES AND TIOSA...
  INWOOD...OLD TIP TOWN AND TIPPECANOE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHWESTERN INDIANA.

LAT...LON 4127 8647 4147 8607 4118 8607 4107 8648
TIME...MOT...LOC 0133Z 238DEG 34KT 4121 8635

$$
000 
WWUS53 KIWX 050147
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT WED JUN 4 2008

INC049-050157-
/O.CAN.KIWX.TO.W.0010.000000T0000Z-080605T0200Z/
FULTON IN-
947 PM EDT WED JUN 4 2008

...THE TORNADO WARNING FOR NORTHWESTERN FULTON COUNTY IN NORTH
CENTRAL INDIANA IS CANCELLED...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHWESTERN INDIANA.

LAT...LON 4147 8607 4118 8607 4117 8617 4133 8635
TIME...MOT...LOC 0147Z 238DEG 34KT 4128 8620

$$

INC099-050200-
/O.CON.KIWX.TO.W.0010.000000T0000Z-080605T0200Z/
MARSHALL IN-
947 PM EDT WED JUN 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN
MARSHALL COUNTY...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS SEVERE STORM
WAS LOCATED 3 MILES SOUTH OF INWOOD...OR ABOUT 7 MILES SOUTHEAST OF
PLYMOUTH...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BOURBON...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHWESTERN INDIANA.

LAT...LON 4147 8607 4118 8607 4117 8617 4133 8635
TIME...MOT...LOC 0147Z 238DEG 34KT 4128 8620

$$
000 
WWUS53 KIWX 050201
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT WED JUN 4 2008

INC099-050210-
/O.EXP.KIWX.TO.W.0010.000000T0000Z-080605T0200Z/
MARSHALL IN-
1000 PM EDT WED JUN 4 2008

...THE TORNADO WARNING FOR EASTERN MARSHALL COUNTY HAS EXPIRED...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. 
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LOCATIONS REMAINING IN THE PATH OF THIS THUNDERSTORM INCLUDE...
  RURAL NORTHEAST MARSHALL COUNTY

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN.

LAT...LON 4147 8607 4118 8607 4117 8617 4133 8635
TIME...MOT...LOC 0147Z 238DEG 34KT 4128 8620

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 4, 7:35 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 4, 7:35 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT WED JUN 4 2008

.AVIATION...

INCREASING LOW LEVEL JET AND THETA E ADVECTION OVER TOP OLD QUASI
STATIONARY BOUNDARY FROM CENTRAL INDIANA WEST TO SOUTHERN IA AND
NEBRASKA WILL FOCUS CONVECTIVE DEVELOPMENT THIS EVENING. REGIONAL
RADAR AND SATELLITE TRENDS SHOW CONVECTION INCREASING NORTH OF THIS
BOUNDARY AND EXPECT THIS TO INCREASE AND CONTINUE INTO OVERNIGHT
HOURS. CORFIDI VECTORS AND THICKNESS SCHEMES SUGGEST UPSTREAM
DEVELOPMENT WILL SPREAD EAST THROUGH THE NIGHT. THE QUESTION IS HOW
FAR NORTH BOUNDARY WILL LIFT WHICH WILL DICTATE WHERE TRAINING
THUNDERSTORMS WILL OCCUR THROUGH THE NIGHT. WITH EASTERLY FLOW
ACROSS MICHIGAN FEEL LOW LEVELS MORE STABLE THERE AND DEVELOPING WAA
WILL REMAIN FOCUSED IN OUR AREA MUCH OF THE NIGHT. HAVE INTRODUCED
TSRA TO TAFS GIVEN LATEST TRENDS AND RELIED ON RUC AND REMOTE
SENSING TOOLS FOR REMAINING FORECAST. EXPECTED MIXED LAYER TO SPREAD
NORTH AFTER MID MORNING ON THURSDAY AND ALLOW FOR INCREASING
SOUTHWESTERLY WINDS. ATMOSPHERE WILL BECOME VERY UNSTABLE BUT LIKELY
CAPPED WITH NO STRONG FORCING SO HAVE LEFT TSRA MENTION OUT OF
FORECAST IN THE AFTERNOON.

&&

.SHORT TERM...
OLD STALLED SYNOPTIC FNTL BNDRY ALG IN/MI STATE LINE WILL PUSH NWD
TONIGHT IN RESPONSE TO DEEPENING SFC CYCLONE ACRS THE CNTRL PLAINS
AND ASSOCD STG SW OVR THE WRN US. DOWNSTREAM WAA QUITE INTENSE
UPSTREAM ACRS THE LWR MS VALLEY AND SRN PLAINS AND SEEN CLEARLY IN
12Z RAOBS DOWN TO THE SW OF HERE. MOST PROMINENT TRIGGER IN THE NEAR
TERM CONTS TO BE W/LARGE SCALE OUTFLW BNDRY EXTENDING FM SRN OH BACK
WNW INTO NE KS W/RENEWED CONV DVLPMNT NOTED ALG THE OH RVR SOUTH OF
KILN AND GROWING CLUSTER NR KSTL BUT TRACKING WELL SOUTH OF CWA THIS
AFTN. SW THAT HAD EJECTED OUT OF CO NOW INTO WRN IL BUT DOWNSTREAM
OUTFLW BUBBLE SLOW TO DESTABILIZE AND MORE APPARENT TRIGGER
MECHANISM WOULD BE STALLED FNTL BNDRY LATE THIS AFTN ASSUMING
SUFFICIENT DESTABILIZATION WHICH AT THIS POINT LOOKS PLAUSIBLE BUT
W/OVERALL WEAK LL MASS FLUX INTO THAT BNDRY QUESTION OVERALL EXTENT
OF POTENTIAL DVLPMNT AND HAVE SCALED WAY BACK ON POPS THIS AFTN/EVE.

SRN PLAINS EML SPREADS NWD OVERNIGHT AND WILL EVENTUALLY CAP THINGS
OFF INTO THURSDAY MORNING. PRIMARY QN LIES W/EVENTUAL BUT POTENT
UPSTREAM MCS GENERATION OVR SE NE/SW IA OR NE KS BY EVENING AND HOW
IT EVOLVES/PROGRESSES DOWNSTREAM. MOST 12Z GUIDANCE SUGGESTS PLAINS
MCS WILL TRACK NEWD AND DECAY INTO SRN LWR MI THU MORNING W/LTL ELSE
LIKELY TO DVLP BETWEEN OLD SYNOPTIC BNDRY AND OUTFLW DOWN SOUTH.
WHILE CAN NOT RULE OUT SOMETHING OVERNIGHT IN INCREASING LARGE SCALE
WAA...OVERALL LL MASS FLUX REMAINS MARGINAL AND WILL AGAIN JUST FVR
A LOW CHC POP MENTION GIVEN THE UNCERTAINTY.

RIDGING ALOFT ON THU AND ARRIVAL OF EML WILL PROMOTE A VRY WARM DAY
BUT WILL CONT W/LWR END OF GUIDANCE TEMPS IN CONSIDERATION OF WET
GROUND AND LESS THAN IDEAL MIXING XPCD. THERMAL INVERSION SEEN IN
MODEL BUFFER SNDGS SUGGESTS LTL IN WAY OF THUNDER AND WILL RETAIN
NON-ZERO POP/NO WX GRID MENTION THU/THU NIGHT.

&&

.LONG TERM...

FRIDAY THROUGH WEDNESDAY

OVERALL GOOD AGREEMENT IN THE LONG TERM PERIOD AMONG THE
GFS/ECMWF/NAM/NAEFS/MREF. THE ONLY NOTICEABLE DISAGREEMENT IS WRT
TO THE EJECTION OF A PAC NW TROUGH BY DAY 6-7. THE
NAEFS/OPERATIONAL GFS OPT FOR A FASTER EJECTION OF THE PAC NW
TROUGH WITH SLIGHTLY WEAKER EASTERN CONUS RIDGING.
HOWEVER...PREFER MREF/ECMWF SOLUTION OF DEEPER TROUGH AND STRONGER
RIDGE...SUPPORTING A DRY FORECAST OVER MUCH OF THE REGION SUN AND
BEYOND...UNTIL POSSIBLY NEXT WED WHEN HEIGHT FALLS BEGIN TO
FINALLY PUSH EASTWARD. ALTHOUGH...ENSEMBLE MEMBER SPREAD CERTAINLY
ILLUSTRATES H5 DISCREPANCIES...ESPECIALLY THE NAEFS. TRENDS HAVE
BEEN SUPPORTING A DELAY IN SYSTEM/PRECIP ARRIVAL GIVEN THE
STRENGTH OF RIDGING AND HAVE FOLLOWED THIS TREND.

FRIDAY/SATURDAY...CENTRAL PLAINS TROUGH WILL PUSH INTO THE UPPER
MIDWEST GREAT LAKES NORTH OF STAUNCH RIDGING OVER THE EASTERN CONUS.
MODELS CONTINUE TO TREND THIS WAVE AND AND MAJORITY OF LARGE SCALE
ASCENT WELL NORTH OF THE FA. GIVEN THIS CONCERN AND DEGREE OF
RIDGING/MID LEVEL WARMTH OVER REGION...HAVE SCALED BACK POPS TO
HIGH CHANCE WITH LIKELY FAR NW. LATEST NAM SUPPORTS A WEAKENING
LINE OF CONVECTION PUSHING INTO THE FA BY 00Z SAT...DIMINISHING WITH
TIME AS IT PUSHES EAST. SHEAR AND CAPE PROFILES LOOK TO SUPPORT
ROBUST CONVECTION IN THE WEST AND THINKING SLIGHT RISK FOR SEVERE IS
STILL WARRANTED GIVEN WIND POTENTIAL. WASHED OUT FRONT WILL STALL
OVER THE AREA SAT AND MAY PROVIDE THE FOCUS FOR ADDITIONAL TS
DEVLOPMENT SAT. HAVE RETAINED LOW CHANCE POPS FOR NOW.

SUN THROUGH WEDNESDAY...PERIOD WILL FEATURE MASSIVE RIDGING OVER THE
EASTERN CONUS. WARM AND SLIGHTLY MUGGY CONDITIONS CAN BE EXPECTED
WITH ABOVE NORMAL TEMPS THROUGH THE PERIOD UNDER OPEN GULF FLOW.
HAVE LEFT FORECAST DRY PER ABOVE CONCERNS SAVE WED...WHEN HEIGHT
FALLS LOOK POSSIBLE OVER THE REGION PER ADVANCING UPPER TROUGH. HAVE
ASSIGNED LOW POPS TO THE GRIDS AS CURRENT TIMING MAY BE TOO EARLY
IF STRONGER RIDGING IS REALIZED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM...CHAMBERLAIN
AVIATION...LASHLEY
Hazardous weather outlook, Jun 4, 7:48 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT WED JUN 4 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
748 PM EDT WED JUN 4 2008 /648 PM CDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
EVENING AND OVERNIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS THROUGH THE NIGHT. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

HEAVY RAINFALL WILL ALSO BE POSSIBLE OVERNIGHT. THUNDERSTORMS MAY
BECOME ORIENTED ALONG AN EAST AND WEST LINE FROM NORTHERN
ILLINOIS TO NORTHERN INDIANA. THESE STORMS WILL BE CAPABLE OF
PRODUCING 1 TO 3 INCHES OF RAIN PER HOUR. THIS COULD LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER MAINLY LOWER
MICHIGAN THURSDAY...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.
THE FIRST HOT AND HUMID DAY OF THE SEASON IS EXPECTED ON THURSDAY
WITH HIGHS AROUND 90 AND HEAT INDICES INTO THE MID 90S.

FRIDAY AFTERNOON WILL AGAIN BE HOT AND HUMID WITH HEAT INDICES
INTO THE MID 90S FOR SEVERAL HOURS.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING INTO FRIDAY
NIGHT. ISOLATED DAMAGING WIND GUSTS ARE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-060000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
748 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT WITH STRONG WINDS AND HAIL
POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...BUT NO SEVERE
WEATHER IS EXPECTED.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY
EVENING. WIND GUSTS TO 50 KNOTS ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 4, 8:43 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             4 NW MONON              40.90N  86.93W
06/04/2008  E0.88 INCH       WHITE              IN   EMERGENCY MNGR

            CR 1000N AND 300W

&&

EVENT NUMBER 01367

BJS
Local storm report, Jun 4, 8:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             FRANCESVILLE            40.99N  86.88W
06/04/2008  E2.50 INCH       PULASKI            IN   LAW ENFORCEMENT

&&

EVENT NUMBER 01368

BJS
Local storm report, Jun 4, 9:09 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             WINAMAC                 41.05N  86.60W
06/04/2008  M1.00 INCH       PULASKI            IN   EMERGENCY MNGR

&&

EVENT NUMBER 01369

LWF
Local storm report, Jun 4, 9:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT WED JUN 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             3 SW WINAMAC            41.02N  86.64W
06/04/2008  E1.75 INCH       PULASKI            IN   EMERGENCY MNGR

            300W AND 100S

&&

EVENT NUMBER 01370

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:07 PM EDTSevere Thunderstorm WarningIWXPulaski, White53 min
Jun 4, 8:37 PM EDTTornado WarningIWXPulaski38 min
Jun 4, 8:54 PM EDTTornado WarningIWXPulaski, Starke35 min
Jun 4, 9:50 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko26 min
Jun 5, 12:37 AM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke68 min
Jun 5, 1:42 AM EDTSevere Thunderstorm WarningIWXMarshall, Pulaski, Starke63 min

Nearby

Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.